Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Mar 16, 2012, 2:55 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Mar 18, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 2:55 PM MDT (20:55 UTC)
- In effect from
- Mar 18, 2012, 6:00 AM MDT
- Expired
- Mar 17, 2012, 3:08 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS45 KPUB 162055 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT FRI MAR 16 2012 COZ068-170400- /O.NEW.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 255 PM MDT FRI MAR 16 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA...FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
4 follow-up statements
123 WWUS45 KPUB 170331 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 931 PM MDT FRI MAR 16 2012 COZ068-170945- /O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 931 PM MDT FRI MAR 16 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA... FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
212 WWUS45 KPUB 170909 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 309 AM MDT SAT MAR 17 2012 COZ068-171515- /O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 309 AM MDT SAT MAR 17 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA... FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
572 WWUS45 KPUB 171448 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 848 AM MDT SAT MAR 17 2012 COZ068-172200- /O.CON.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 848 AM MDT SAT MAR 17 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM WILL MOVE INTO THE AREA AND IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE AREA... FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...10 TO 20 INCHES WILL BE POSSIBLE. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
981 WWUS45 KPUB 172108 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT SAT MAR 17 2012 COZ068-180315- /O.UPG.KPUB.WS.A.0008.120318T1200Z-120320T0000Z/ /O.NEW.KPUB.WS.W.0007.120318T1200Z-120320T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 308 PM MDT SAT MAR 17 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG STORM WILL BRING SNOW TO THE AREA BEGINNING SUNDAY MORNING...WITH PERIODS OF MODERATE TO HEAVY SNOW CONTINUING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...10 TO 20 INCHES...LOCAL AMOUNTS AROUND 2 FEET NEAR WOLF CREEK PASS. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-067-180315- /O.NEW.KPUB.WW.Y.0017.120318T1800Z-120320T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...SOUTH FORK...CREEDE 308 PM MDT SAT MAR 17 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY. * LOCATION...EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...LA GARITA MOUNTAINS ABOVE 1000 FEET AND THE UPPER RIO GRANDE VALLEY INCLUDING SOUTH FORK AND CREEDE. * CAUSE AND TIMING...A STRONG STORM WILL BRING SNOW TO THE AREA BEGINNING MIDDAY SUNDAY...WITH PERIODS OF MODERATE TO HEAVY SNOW CONTINUING THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATION...6 TO 10 INCHES...LOCALLY HIGHER AMOUNTS OVER HIGHER SOUTH FACING SLOPES. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 10:52 AM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 16, 10:52 AM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1052 AM MDT FRI MAR 16 2012 .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY FOR ALL OF SOUTHEAST COLORADO. WINDS WILL GENERALLY REMAIN FROM THE SOUTHWEST AND WILL BECOME GUSTY...ESPECIALLY AFTER 18Z ON SATURDAY. ROSE && .PREV DISCUSSION... /ISSUED 411 AM MDT FRI MAR 16 2012/ SHORT TERM... (TODAY AND TONIGHT) ..RECORD TO NEAR RECORD BREAKING TEMPERATURES EXPECTED TODAY... SOUTHWEST FLOW OVER THE AREA TODAY WILL CONTINUE TO ADVECT WARMER MID LEVEL TEMPS UP FROM THE DESERT SOUTHWEST ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. WARMER AIR ALOFT HAS ALREADY ARRIVED AS EVIDENCED BY PIKES PEAK HIGH TEMP OF 30 DEGREES YESTERDAY. H7 TEMPS WARM A COUPLE DEGREES OVER THOSE OF YESTERDAY...ESPECIALLY ACROSS SOUTHERN AND EASTERN PORTIONS OF THE DISTRICT. WITH DEEP MIXING...THIS SHOULD YIELD HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS THE SOUTHEAST PLAINS...WITH 60S ACROSS THE VALLEYS AND 40S TO LOWER 50S ACROSS THE MOUNTAINS. EVEN HIGHER PEAKS ABOVE 13 FEET SHOULD WARM TO AROUND OR SLIGHTLY ABOVE FREEZING TODAY. ALL IN ALL...SHOULD TIE OR BREAK SOME MAX TEMPS AT KALS...KPUB...AND KCOS...WHERE PREVIOUS RECORDS ARE 68 SET IN 2011...80 SET IN 1994...AND 75 SET IN 2011 RESPECTIVELY. WITH DEEP DRY AIRMASS OVER THE REGION...EXPECT DEW POINTS TO TANK INTO THE SINGLE DIGITS TO LOWER TEENS MUCH LIKE YESTERDAY. HAD TO ADJUST GUIDANCE GRIDS DOWNWARD TODAY...WHICH IS NOT SURPRISING GIVEN THE TENDENCY TOWARDS A HIGH BIAS IN SOUTHWEST FLOW LATELY. THIS WILL RESULT IN RHS BELOW 10 PERCENT ACROSS THE SOUTHEAST PLAINS AND VALLEYS THIS AFTERNOON. WINDS LOOK A LITTLE TOO LIGHT TO REACH CRITICAL FIRE WEATHER PARAMETERS...THOUGH SUSPECT A FEW AREAS ALONG THE LOWER EASTERN SLOPES/I-25 CORRIDOR AND PERHAPS BACA COUNTY MAY ACHIEVE A 1-2 HOUR WINDOW OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. NEEDLESS TO SAY...GREAT CARE SHOULD BE TAKEN TODAY NOT TO START ANY WILD FIRES AS THEY WILL LIKELY SPREAD RAPIDLY WITH SUCH LOW RHS AND TINDER DRY FINE FUELS. DRY WEATHER WILL CONTINUE INTO TONIGHT. WINDS WILL DECOUPLE ACROSS THE PLAINS...THOUGH LOWER EASTERN SLOPES OF THE SE MTS/ADJACENT PLAINS WILL LIKELY STAY MIXED THROUGH THE NIGHT...WITH DOWNSLOPE WINDS INCREASING TOWARDS DAWN AGAIN. AS A RESULT...HAVE GONE ABOVE GUIDANCE FOR MIN TEMPS FOR THESE AREAS. THIS WILL LEAD TO POOR RELATIVE HUMIDITY RECOVERIES FOR THESE AREAS...WITH FIRE WEATHER CONDITIONS WORSENING INTO THIS WEEKEND. SEE DISCUSSION BELOW FOR DETAILS. -KT LONG TERM... ..VERY DANGEROUS FIRE WEATHER CONDITIONS THIS WEEKEND... MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MONDAY WITH DIFFERING SOLUTIONS FOR THE SECOND HALF OF THE EXTENDED. VERY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP FOR THIS WEEKEND! AN UPPER LEVEL STORM SYSTEM IS FORECAST TO DIG SOUTH ACROSS THE WESTERN CONUS ON SATURDAY WITH STRONG DRY SOUTHWESTERLY FLOW DEVELOPING ACROSS THE REGION. EXPECT WIDESPREAD WINDS AROUND 15 KTS WITH GUSTS AS HAS AS 30 TO 35 KTS. THE STRONGEST WINDS ON SATURDAY WILL BE SOUTH OF HIGHWAY 50 ACROSS THE EASTERN PLAINS. HUMIDITY VALUES WILL BE VERY LOW WITH MOST AREAS DROPPING TO AROUND 5 PERCENT DURING THE AFTERNOON. THE STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL COMBINE TO PRODUCE THE DANGEROUS FIRE WEATHER CONDITIONS. SATURDAY NIGHT...MODELS SEEM TO BE OVERDOING THE HUMIDITY RECOVERIES SATURDAY NIGHT...ESPECIALLY BASED ON THE PAST FEW NIGHTS. HAVE A FEELING HUMIDITY RECOVERIES WILL ONLY REACH THE MID TEENS TO LOWER 20 PERCENT RANGE. EXPECT SOUTHWESTERLY WINDS IN THE MID LEVELS TO INCREASE OVERNIGHT AS WELL. BOTH THE NAM AND GFS BRING IN 50 TO 60 KT FLOW AT BOTH 850 AND 700 MB. SOUNDINGS INDICATE SOME WINDS COULD MIX DOWN DURING THE OVERNIGHT HOURS...WITH HIGH FIRE DANGER THROUGHOUT THE NIGHT. FOR NOW OPTED TO CONTINUE THE FIRE WEATHER WATCH THOUGH THE OVERNIGHT HOURS WITH A BRIEF PERIOD AFTER MIDNIGHT WHERE CRITERIA MAY NOT BE MET. BY FAR THE MOST DANGEROUS CONDITIONS ARE EXPECTED ON SUNDAY. STRONG MIXING AND CONTINUED INCREASED SOUTHERLY FLOW WILL BRING VERY STRONG WINDS TO THE EASTERN PLAINS. EXPECT ALL THE EASTERN PLAINS TO BE RED FLAGGING ALL AFTERNOON. WENT AHEAD AND ISSUED A HIGH WIND WATCH FOR THE EASTERN HALF OF THE PLAINS. CURRENTLY THINKING WIDESPREAD WINDS UP TO 65 MPH WILL BE LIKELY. THESE EXTREMELY STRONG WINDS WILL COMBINE WITH HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS TO PRODUCE EXTREMELY VOLATILE FIRE WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED ON SUNDAY. BESIDES FIRE WEATHER CONCERNS...EXPECT SNOW TO BEGIN MOVING INTO THE CONTINENTAL DIVIDE BY SATURDAY EVENING AND INCREASE IN INTENSITY AND COVERAGE THROUGH SUNDAY MORNING. THE PERSISTENT SOUTHWESTERLY FLOW WILL FAVOR THE SAN JUAN RANGE WHERE UP TO A FOOT OR MORE OF SNOW IS LIKELY THROUGH MONDAY AFTERNOON. LESSER AMOUNTS ARE POSSIBLE FURTHER NORTH OVER THE CENTRAL MOUNTAINS WITH UP TO 8 OR SO INCHES. TEMPERATURES WILL BE WARM FOR THE PLAINS WITH HIGHS IN THE 70S TO LOWER 80S. BEYOND SUNDAY...MODELS ARE DIFFERENT IN HOW THEY WANT TO HANDLE THE UPPER LEVEL STORM. THE GFS DEVELOPS A CLOSED LOW OVER OKLAHOMA WHERE IT REMAINS STATIONARY...AND RETROGRADING WEST THROUGH WEDNESDAY NIGHT. THE ECMWF DEVELOPS A CLOSED LOW BUT HAS IT MUCH FURTHER EAST OVER THE OZARKS WITH LITTLE INFLUENCE FOR COLORADO. FOR NOW EXPECT A COLD FRONT TO DROP SOUTH ACROSS THE EASTERN PLAINS BY MONDAY EVENING WITH THIS BEING THE BEST CHANCE AT PRECIP. EXPECT MOST RAIN AND SNOW TO REMAIN CONFINED TO THE PALMER DIVIDE...AND ALONG THE LEE SLOPES OF THE EASTERN MOUNTAINS. MORE SPOTTY SHOWER ACTIVITY IS POSSIBLE ACROSS THE PLAINS...BUT FOR NOW ITS NOT LOOKING LIKE THERE WILL BE MUCH COVERAGE. THE UPPER SYSTEM WILL TRACK EAST BY TUESDAY WITH SNOW COMING TO AN END FOR THE MOUNTAINS. DEPENDING ON HOW FAR EAST THE STORM MOVES...THERE COULD BE PERIODS OF PRECIP ALONG THE KANSAS BORDER IN THE WRAP AROUND FLOW...BUT THERE REMAINS MUCH UNCERTAINTY AT THIS TIME. 88 AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES TODAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL INCREASE BY AFTN...WITH BRIEF GUSTS TO AROUND 10-20 KTS POSSIBLE THIS AFTERNOON. WINDS WILL DECREASE AGAIN INTO THIS EVENING. -KT FIRE WEATHER... VERY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST SATURDAY AFTERNOON INTO SUNDAY EVENING. ON SATURDAY...WIDESPREAD WINDS GUSTING 30 TO 35 KTS ARE LIKELY ACROSS ALL THE EASTERN PLAINS...ESPECIALLY FOR AREAS SOUTH OF HIGHWAY 50. HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS FOR ALL OF THE EASTERN PLAINS. HUMIDITY RECOVERIES ARE FORECAST TO BE POOR SATURDAY NIGHT WITH MOST AREAS SEEING ONLY MID TEENS TO LOWER 20 PERCENT. WINDS WILL LIKELY REMAIN ELEVATED OVERNIGHT AS STRONG WINDS BEING TO MOVE INTO SOUTHERN COLORADO. BY SUNDAY...EXPECT WINDS TO INCREASE RAPIDLY SUNDAY MORNING WITH GUSTS ACROSS THE PLAINS AS HIGH AS 65 MPH...ESPECIALLY THE EASTERN HALF OF THE PLAINS. HUMIDITIES WILL REMAIN LOW WITH SINGLE DIGITS TO LOWER TEENS THROUGH SUNDAY AFTERNOON. THE MOST DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST FOR SUNDAY...ANY FIRE STARTS WILL GROW VERY RAPIDLY. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES INCLUDING GRILLING. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR COZ222-226>237. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ089-093>099. && 44/28
Hazardous weather outlook, Mar 16, 6:41 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MDT FRI MAR 16 2012 COZ058>089-093>099-171245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ON SATURDAY ACROSS THE PLAINS. WIDESPREAD WINDS GUSTING 30 TO 35 MPH...ESPECIALLY SOUTH OF HIGHWAY 50 AND OUT NEAR THE KANSAS BORDER WILL COMBINE WITH HUMIDITY VALUES IN THE SINGLE DIGITS TO PRODUCE THE DANGEROUS CONDITIONS. WINDS ARE FORECAST TO INCREASE ON SUNDAY AS A STORM SYSTEM MOVES INTO THE ROCKIES. WINDS WILL BE VERY STRONG SUNDAY WITH GUSTS ACROSS THE PLAINS OF 45 TO 65 MPH. THE STRONGEST WINDS ARE FORECAST TO OCCUR OVER THE EASTERN HALF OF THE PLAINS. HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS TO ACCOMPANY THE STRONG WINDS LEADING TO EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED ON SUNDAY WITH ANY OUTDOOR BURNING ACTIVITIES INCLUDING GRILLING. STRONG CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST HIGHWAYS. SNOW IS FORECAST TO DEVELOP ALONG THE CONTINENTAL DIVIDE BY SATURDAY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY THROUGH SUNDAY AND MONDAY. THE HEAVIEST SNOWFALL IS EXPECTED OVER THE SAN JUAN MOUNTAINS RANGE WHERE ACCUMULATIONS IN EXCESS OF A FOOT ARE POSSIBLE. LESSER AMOUNTS...GENERALLY 4 TO 8 INCHES...WILL BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS. A FEW SNOW SHOWERS WILL ALSO BE POSSIBLE OVER THE EASTERN PLAINS...IN PARTICULAR THE PALMER DIVIDE...LATE MONDAY INTO TUESDAY HOWEVER NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:15 AM MDT | High Wind Watch | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 48 hr |
| Mar 16, 2:37 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 31 hr |
| Mar 16, 2:37 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 53 hr |
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.